Iza Dubinovsky, a 72-year-old woman from the northern Israeli town of Karmiel, was vaccinated against covid-19 last week, as did many others throughout the Jewish state.
But several days after receiving the shot, Dubinovsky was shocked to discover that she could not feel one side of her face Mako reported.
Dubinovsky returned to the hospital where the medical staff admitted that it was a side effect of the vaccine and that following drug treatment, it was expected to disappear.
“I was horribbly stressed,” Dubinovsky said to Channel 12. “I had difficulty drinking and eating. I was worried that it would remain that way.”
Iza rushed to the Galilee Medical Center in Nahariya, where she underwent CAT scan whose results were deemed normal. Following the CT, the staff concluded that the condition was a side effect of the vaccine. She was then prescribed steroids and is resting at her home until the paralysis disappears. She now wonders if it is a smart idea to get the second dose of the corona vaccine.
Director of neurology at the Galilee Medical Center, Dr. Samih Badarna explains that “This is a relatively common phenomenon called peripheral facial nerve palsy (Bell’s Palsy). The reasons for this phenomenon are unclear. Some claim that it is a viral disease, while others think that it’s indicative of an autoimmune disease.”
Dr. Badarna also stressed that Bell’s Palsy isn’t the only condition that can occur as a side effect of the vaccine: “Any autoimmune disease based on the body’s immune system can infect or break out after receiving it,” he said.
Last week, Israel365 reported that for the second time in 24 hours, an Israeli man died mere hours after getting the covid-19 vaccination.